My husband has been on AndroGel and initially I noticed he was exhibiting increased anger. He has become verbally arrogent and last night he had a dream he said where he was arguing and fighting with a collegue he had worked with before retiring. My concern is while sleeping he literally punched my upper back and was litrally not concious of his actions until i woke him and told him he punched me 3 times on my back during which he was asleep. He has concerns that it is the AndroGel medication. I do think it is possible since androgel is a male hormone. Is there anyone who has had a similar experience while taking AndroGel ?
Having just started on a 1% gel I do have to confess that one of it's immediate effects on me was irritability, impatience and aggression. I haven't been in a fight in 20 years and then almost got into 3 in the first 10 days. Fortunately I could see it affecting my behaviour and am exercising a substantially greater amount of discipline to recognise it and deal with it before it leads to verbal or physical aggression. It is more than a little unsettling. I wonder if your husband is even aware of how his behaviour has changed?
I have a minor suspicion that the more extreme the reaction to the gel, the lower the initial testosterone levels were (sample size: 1 person). My Doctor informed me that the side effects I complained of should not have appeared so soon (within 4 hours rather than 2-3 months) or be so extreme. In my case my Testosterone levels were 5% of the normal male minimum or about 25% of a healthy females minimum.
- AndroGel Information for Consumers
- AndroGel Information for Healthcare Professionals (includes dosage details)
- Side Effects of AndroGel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jan 2010 • 3 answers
What effect does AndroGel have on a 68 yr old female from hugging the bare skin of an AndroGel user?
Posted 29 Oct 2010 • 1 answer
Posted 27 Jul 2011 • 1 answer
Posted 10 Mar 2015 • 3 answers
Posted 8 Jul 2015 • 1 answer